Alert archive / North Carolina / Small Craft Advisories in 2012

Small Craft Advisory 1, NWS Newport/Morehead City, NC

January 2, 2012

NWS Newport/Morehead City, NC issued this small craft advisory at Jan 2, 2012, 11:37 AM EST. It was in force for 42 min.

The area

The counties it named.

The facts

Issued
Jan 2, 2012, 11:37 AM EST (16:37 UTC)
Expired
Jan 2, 2012, 12:19 PM EST
In force
42 min
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WHUS72 KMHX 021637
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1137 AM EST MON JAN 2 2012

...GUSTY NORTHWEST WINDS THIS MORNING WILL INCREASE TO GALE FORCE
LATE TONIGHT AND TUESDAY...

.LATE TONIGHT LOW PRESSURE IS FORECAST TO DEVELOP WELL OFFSHORE
AND PRODUCE STRONG NORTHWEST WINDS OF 25 TO 35 KNOTS AND RAPIDLY
BUILDING SEAS OF 7 TO 10 FEET. THE GALE FORCE WINDS AND HAZARDOUS
SEAS WILL CONTINUE THROUGH TUESDAY AS VERY COLD AIR POURS OVER THE
WATERS.

AMZ156-158-030045-
/O.NEW.KMHX.SC.Y.0001.120102T1637Z-120102T1800Z/
/O.CON.KMHX.GL.A.0001.120103T0600Z-120104T0000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1137 AM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* WINDS...NORTHWEST 20 TO 25 KT THIS MORNING THEN INCREASING TO 
  25 TO 30 KT WITH GUSTS UP TO 35 KT LATE TONIGHT AND TUESDAY. 

* SEAS...4 TO 6 FEET THIS MORNING BUILDING TO 6 TO 8 FEET 
  TONIGHT AND TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ135-030045-
/O.NEW.KMHX.SC.Y.0001.120102T1637Z-120102T1800Z/
/O.CON.KMHX.GL.A.0001.120103T0600Z-120104T0000Z/
PAMLICO SOUND-
1137 AM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* WINDS...NORTHWEST 15 TO 25 KT THIS MORNING THEN INCREASING TO 
  25 TO 30 KT WITH GUSTS UP TO 35 KT LATE TONIGHT AND TUESDAY. 

* SEAS...2 TO 3 FEET TODAY AND 3 TO 4 FEET LATE TONIGHT AND 
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ130-021800-
/O.NEW.KMHX.SC.Y.0001.120102T1637Z-120102T1800Z/
ALBEMARLE SOUND-
1137 AM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* WINDS...NORTHWEST 15 TO 25 KT THIS MORNING THEN INCREASING TO 
  25 TO 30 KT WITH GUSTS UP TO 35 KT LATE TONIGHT AND TUESDAY.

* SEAS...2 TO 3 FEET TODAY AND 3 TO 4 FEET LATE TONIGHT AND 
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-030045-
/O.EXT.KMHX.SC.Y.0109.000000T0000Z-120102T2200Z/
/O.CON.KMHX.GL.A.0001.120103T0600Z-120104T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
1137 AM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING...

* WINDS...NORTHWEST 20 TO 25 KT THIS MORNING THEN INCREASING TO 
  25 TO 35 KT WITH GUSTS UP TO 40 KT LATE TONIGHT AND TUESDAY. 

* SEAS...3 TO 5 FEET TODAY BUILDING TO 5 TO 7 FEET LATE TONIGHT 
  AND TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ152-154-030045-
/O.EXT.KMHX.SC.Y.0109.000000T0000Z-120102T2200Z/
/O.CON.KMHX.GL.A.0001.120103T0600Z-120104T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1137 AM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING...

* WINDS...NORTHWEST 20 TO 25 KT THIS MORNING THEN INCREASING TO 
  25 TO 35 KT WITH GUSTS UP TO 40 KT LATE TONIGHT AND TUESDAY. 

* SEAS...5 TO 7 FEET THIS MORNING THEN BUILDING TO 7 TO 10 FEET 
  LATE TONIGHT AND TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
1 follow-up statement
467 
WHUS72 KMHX 021719
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1219 PM EST MON JAN 2 2012

...GUSTY NORTHWEST WINDS THIS AFTERNOON WILL INCREASE TO GALE
FORCE LATE TONIGHT AND TUESDAY...

.LATE TONIGHT LOW PRESSURE IS FORECAST TO DEVELOP WELL OFFSHORE
AND PRODUCE STRONG NORTHWEST WINDS OF 25 TO 35 KNOTS AND RAPIDLY
BUILDING SEAS OF AT LEAST 7 FEET. THE GALE FORCE WINDS AND
HAZARDOUS SEAS WILL CONTINUE THROUGH TUESDAY AS VERY COLD AIR
POURS OVER THE WATERS.

AMZ135-156-158-030130-
/O.CAN.KMHX.SC.Y.0001.000000T0000Z-120102T1800Z/
/O.CON.KMHX.GL.A.0001.120103T0600Z-120104T0000Z/
PAMLICO SOUND-S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1219 PM EST MON JAN 2 2012

...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY. 

* WINDS...NORTHWEST 15 TO 20 KT THIS AFTERNOON WILL INCREASE TO
  20 TO 30 KT WITH GUSTS UP TO 35 KT OVERNIGHT.

* SEAS...2 TO 5 FEET...BUILDING TO 4 TO 6 FEET OVERNIGHT. WAVES IN
  THE SOUNDS 1 TO 3 FEET THIS AFTERNOON BUILDING TO 2 TO 4 FEET
  OVERNIGHT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ130-021830-
/O.CAN.KMHX.SC.Y.0001.000000T0000Z-120102T1800Z/
ALBEMARLE SOUND-
1219 PM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY. 

NORTHWEST WINDS 15 TO 20 KT THIS AFTERNOON WILL INCREASE TO 20 TO
30 KT OVERNIGHT. ANOTHER SMALL CRAFT ADVISORY WILL LIKELY BE
NEEDED LATER TONIGHT.

$$

AMZ150-030130-
/O.CON.KMHX.SC.Y.0109.000000T0000Z-120102T2200Z/
/O.CON.KMHX.GL.A.0001.120103T0600Z-120104T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
1219 PM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING...

* WINDS...NORTHWEST 15 TO 25 KT THIS AFTERNOON INCREASING TO 20 TO
  30 KT WITH GUSTS UP TO 40 KT OVERNIGHT.

* SEAS...2 TO 5 FT FEET BUILDING TO 4 TO 7 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ152-154-030130-
/O.CON.KMHX.SC.Y.0109.000000T0000Z-120102T2200Z/
/O.CON.KMHX.GL.A.0001.120103T0600Z-120104T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1219 PM EST MON JAN 2 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING...

* WINDS...NORTHWEST 15 TO 25 KT THIS AFTERNOON INCREASING TO 20 TO
  30 KT WITH GUSTS UP TO 40 KT OVERNIGHT.

* SEAS...2 TO 5 FEET BUILDING TO 5 TO 8 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 10:22 AM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jan 2, 10:22 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1022 AM EST MON JAN 2 2012

.SYNOPSIS...
A STRONG COLD FRONT HAS MOVED WELL OFFSHORE THIS MORNING. LOW
PRESSURE WILL DEVELOP WELL OFFSHORE LATE TONIGHT AND PULL VERY
COLD AIR ACROSS EASTERN NORTH CAROLINA TUESDAY. ARCTIC HIGH
PRESSURE WILL GRADUALLY BUILD EAST AND BECOME CENTERED OVER THE
AREA WEDNESDAY. THE HIGH WILL MOVE OFFSHORE SOUTH OF THE AREA
THURSDAY THROUGH SATURDAY. A COLD FRONT WILL APPROACH THE AREA
FROM THE NORTHWEST NEXT SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATE THIS MORNING...SFC RIDGE IS LOCATED OVER THE COASTAL PLAINS
BTWN OFFSHORE COLD FRONT AND NEXT SFC REFLECTION COLD FRONT
REPRESENTING ARCTIC AIR INTRUSION CROSSING THE MTNS. SUNNY SKIES
AND DOWNSLOPE FLOW HAS HELPED BOOST TEMPS INTO THE UPPER 40S TO
NEAR 50F AS OF LATE MORNING. SHUD HAVE SEVERAL MORE HOURS OF
WARMING IN THE MODERATE WEST FLOW BEFORE STRONG CAA ARRIVES LATE
SO EXPECT HIGH TEMPS NEAR 50/LOW 50S THIS AFTN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
AS OF 340 AM MONDAY...A POTENT SHORTWAVE WILL APPROACH EASTERN NC
LATE TONIGHT AS THE BASE OF DEEP UPPER TROUGH MOVES ACROSS THE
REGION. THIS SYSTEM WILL LEAD TO CYCLOGENESIS WELL OFF OF THE NC
COAST LATE TONIGHT RESULTING IN A NW SURGE OF MUCH COLDER AIR INTO
THE REGION. MOISTURE IS LIMITED BUT STRONG DCVA MAY BE ABLE TO
PRODUCE A FEW SNOW SHOWERS OR SNOW FLURRIES LATE ESPECIALLY NEAR
THE COAST WHERE DEEPEST MOISTURE SHOULD BE LOCATED. LOWS WILL BE
IN THE MID TO UPPER 20S.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 3 AM MON...DEEP UPPER TROUGH AND STRONG VORT WILL CONTINUE
TO MOVE THROUGH THE EASTERN US TUE USHERING IN COLDEST AIRMASS OF
THE SEASON AND STRONG NW WINDS. MODELS CONTINUE TO SHOW SOME VERY
SHALLOW MOISTURE THOUGH SUB CLOUD LAYER CONTINUES TO LOOK VERY
DRY...THOUGH GIVEN THE STRENGTH OF THIS SYSTEM CANNOT RULE OUT
VERY LIGHT SNOW SHOWERS OR FLURRIES FOR AREAS ALONG THE IMMEDIATE
COAST...MAINLY THE OUTER BANKS TUESDAY MORNING. IF ANY PCPN DOES
FALL IT WILL LIKELY BE LIGHT WITH NO ACCUMULATION EXPECTED. GIVEN
LOW LEVEL THICKNESS VALUES AND 850MB TEMPS AROUND -13C HIGHS WILL
STRUGGLE TO REACH UPPER 30S/40 DEG TUE...THOUGH WILL FEEL MUCH
COLDER WITH GUSTY NW WINDS. BLUSTERY NWLY WINDS WILL GUST AROUND
25-35 MPH TUE WITH WIND CHILL VALUES IN THE TEENS AND 20S. GIVEN THE
STRONG NW WINDS...MINOR WATER LEVEL RISES UP TO 2FT WILL BE
POSSIBLE FOR AREAS ALONG THE OUTER BANKS FROM SOUTH OF OREGON
INLET TO OCRACOKE TUE. COLDEST NIGHT OF THE SEASON EXPECTED FOR
TUE NIGHT...AS WINDS SLOWLY DIMINISH AND SKIES CLEAR. OVERNIGHT
LOWS LIKELY IN THE TEENS INLAND AND MID 20S ALONG THE COAST AND
OBX.

HIGH PRESSURE WILL THEN BUILD OVER THE SE WITH GRADUAL TEMP
WARMUP THROUGH THE PERIOD. WEAK SHORTWAVES WILL MOVE THROUGH THE
REGION MID TO LATE WEEK...THOUGH NO SIG IMPACT ON SENSIBLE WX.
WHILE THERE ARE SOME DIFFERENCES AMONG THE MODELS IT LOOKS LIKE
THE NEXT OPPORTUNITY FOR RAIN WILL COME SUNDAY AS SOUTHERN STREAM
MOISTURE MERGES WITH A NORTHERN STREAM TROUGH DIGGING ACROSS THE
MID WEST.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH TONIGHT/...
VFR CONDITIONS THROUGH THE TAF PERIOD. NW WINDS WILL GUST AT
TIMES TO AROUND 20 KT. SOME INCREASE IN CLOUDS EXPECTED TONIGHT
AS A POTENT SHORTWAVE/UPPER TROUGH CROSSES THE REGION BUT CEILINGS
ARE EXPECTED TO REMAIN WELL ABOVE 3000 FT AND NO SIGNIFICANT
PRECIPITATION IS FORECAST.

LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 3 AM MON...PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE
PERIOD. GUSTY NW WINDS WILL CONTINUE TUE WITH GUSTS 25-30KT.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
MARINERS CAN EXPECT AN ACTIVE PATTERN WITH GALE FORCE WINDS DEVELOPING
LATE TONIGHT AND PERSISTING INTO TUESDAY. FOR TODAY...SMALL CRAFT
ADVISORIES HAVE BEEN EXTENDED INTO THE AFTERNOON FOR A WNW SURGE
TO 20-25 KT WHICH WILL BE TEMPORARILY DIMINISHING BEFORE ARRIVAL
OF NEXT CAA SURGE OVERNIGHT. OFFSHORE WIND FLOW KEEPS HIGHEST
SEAS (5-6 FT) OUT OVER FAR COASTAL WATERS.

LATE TONIGHT CYCLOGENESIS IS FORECAST TO OCCUR WELL OFF OF THE NC
COAST AS A STRONG SHORTWAVE AND DEEP UPPER TROUGH APPROACHES. THIS
LOW WILL PRODUCE NW WINDS OF 25 TO 35 KT WITH GUSTS TO 40 KT LATE
AND SEAS BUILDING 7 TO 9 FEET. THEREFORE GALE WATCHES HAVE BEEN
ISSUED FOR ALL WATERS EXCEPT FOR THE ALBEMARLE SOUND WHERE STRONG
SMALL CRAFT ADVISORY CONDITIONS WILL BE FORECAST.

LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 3 AM MON...DEEP UPPER TROUGH AND STRONG VORT WILL MOVE
THROUGH THE WATERS TUE...AND STRONG NW WINDS WILL CONTINUE. MODELS
IN GOOD AGREEMENT SHOWING GALE FORCE WINDS LIKELY FOR THE PAMLICO
SOUND AND COASTAL WATERS THROUGH TUE...PEAKING IN THE MORNING TO
EARLY AFTERNOON WITH GOOD CAA. GALE WATCH WILL CONTINUE THROUGH 00Z
WED. SEAS WILL LIKELY PEAK AT 6-9FT TUE AFTERNOON. GIVEN THE
STRONG NW WINDS...MINOR WATER LEVEL RISES UP TO 2FT WILL BE
POSSIBLE FOR AREAS ALONG THE OUTER BANKS FROM SOUTH OF OREGON
INLET TO OCRACOKE TUE.

WINDS WILL SLOWLY DIMINISH AND SUBSEQUENT SEAS SUBSIDING AS SFC HIGH
PRESSURE OVER THE MIDWEST BUILDS EASTWARD TUE NIGHT INTO WED...WITH
SEAS LIKELY DROPPING TO BELOW 6FT BY EARLY WED AM. SEVERAL WEAK
SHORTWAVES WILL MOVE THROUGH THE WATERS DURING THE LATTER HALF OF
THE WEEK BUT MODELS KEEPING ASSOC SURGES AOB 20 KT AND SEAS AOB 5
FT...SO NOT ANTICIPATING ADDITIONAL SCA CONDITIONS AFTER WED
MORNING.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...GALE WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR
     AMZ135-150-152-154-156-158.
     SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR AMZ130-
     135-156-158.
     SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR AMZ150-
     152-154.

&&

SYNOPSIS...JME
NEAR TERM...BTC/JME
SHORT TERM...JME
LONG TERM...CQD
AVIATION...BTC/JME/CQD
MARINE...BTC/JME/CQD
Hazardous weather outlook, Jan 2, 7:59 AM EST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
759 AM EST MON JAN 2 2012

NCZ029-044>047-079>081-090>095-098-031300-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
759 AM EST MON JAN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COLD AIR WILL OVERSPREAD THE REGION THROUGH MID WEEK IN THE WAKE
OF AN ARCTIC COLD FRONT. HIGHS TUESDAY WILL ONLY BE IN THE 30S
AND A GUSTY NORTHWEST WIND WILL PRODUCE WIND CHILL VALUES IN THE
TEENS EARLY TUESDAY. TUESDAY NIGHT WILL BE THE COLDEST NIGHT WITH
LOWS IN THE TEENS INLAND AND MID 20S BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-031300-
OUTER BANKS DARE-OUTER BANKS HYDE-
759 AM EST MON JAN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COLD AIR WILL OVERSPREAD THE REGION THROUGH MID WEEK IN THE WAKE
OF AN ARCTIC COLD FRONT. HIGHS TUESDAY WILL ONLY BE IN THE 30S
AND A GUSTY NORTHWEST WIND WILL PRODUCE WIND CHILL VALUES IN THE
TEENS EARLY TUESDAY. TUESDAY NIGHT WILL BE THE COLDEST NIGHT WITH
LOWS IN THE TEENS INLAND AND MID 20S BEACHES.

GALE FORCE NORTHWEST WINDS ACROSS THE PAMLICO SOUND WILL PRODUCE
HIGHER THAN NORMAL WATER LEVELS ALONG SOUND SIDE PORTIONS OF THE
OUTER BANKS TUESDAY FROM SOUTH OF OREGON INLET TO OCRACOKE. WATER
LEVELS ARE FORECAST TO BE AROUND 2 FEET ABOVE NORMAL WHICH COULD
PRODUCE SOME MINOR SOUND SIDE FLOODING PROBLEMS IN FLOOD PRONE
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 3:03 AM ESTGale WatchMHX12 hr
Jan 2, 3:25 PM ESTGale WarningMHX34 hr
Jan 2, 3:31 PM ESTWind AdvisoryMHX25 hr
Jan 2, 3:41 PM ESTCoastal Flood AdvisoryMHX24 hr
Jan 2, 4:16 PM ESTLow Water AdvisoryMHX24 hr

Nearby

Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.